Back to Ask the Diabetes Team Ask the Diabetes Team

From Pacific Grove, California, USA:

My 56 year husband, who takes U-500 insulin, is continuing to gain weight and becoming depressed. It's so hard for him to do exercise as he has a bad knee and severe pain in his shoulders. The doctors really want him to stay active, but it's getting harder for him. What information do you have on U-500 insulin?


U-500 insulin is very rarely needed or used. You should ask these questions directly to your husband's diabetes team since they know him best, can answer your questions specifically and with direct knowledge of what they are recommending and why.


[Editor's comment: The insulin itself may be contributing to the weight gain. If your husband is not followed by a diabetes specialist, I strongly urge that he seek a referral to one. SS]

Original posting 27 Nov 2001
Posted to Insulin


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:28
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.